Alert archive / North Carolina / Tornado Warnings in 2013
Tornado Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jun 7, 2013, 4:09 AM EDT for Jones County, Onslow County, North Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 4:09 AM EDT (08:09 UTC)
- Expired
- Jun 7, 2013, 5:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 42 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:45 AM EDT | TORNADO | 5 S Maysville, NC | TREES DOWN. POSSIBLE TORNADO. |
| Jun 7, 4:45 AM EDT | TORNADO | Hubert, NC | TREES DOWN. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843
WFUS52 KMHX 070809
TORMHX
NCC103-133-070900-
/O.NEW.KMHX.TO.W.0003.130607T0809Z-130607T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 AM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA
EASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 500 AM EDT
* AT 403 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF TORNADO PRODUCING THUNDERSTORMS EXTENDING FROM 11 MILES
SOUTHWEST OF DUCK CREEK TO 25 MILES SOUTH OF DUCK CREEK...OR ALONG
A LINE EXTENDING FROM NORTH TOPSAIL BEACH TO 17 MILES SOUTH OF
NORTH TOPSAIL BEACH...MOVING NORTH AT 40 MPH. DAMAGING STRAIGHT
LINE WINDS IN EXCESS OF 58 MPH ARE ALSO LIKELY WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...
HALF MOON...DUCK CREEK...
HAMMOCKS BEACH STATE PARK...HAMMOCKS BEACH...
BEAR CREEK...
MIDWAY PARK...KELLUM...
PINEY GREEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3467 7738 3470 7738 3469 7741 3470 7742
3471 7740 3471 7743 3477 7749 3494 7749
3509 7739 3496 7720 3488 7720 3474 7717
3463 7713 3462 7717 3457 7726
TIME...MOT...LOC 0808Z 183DEG 33KT 3451 7740 3428 7737
$$
101 follow-up statement
899
WWUS52 KMHX 070834
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
434 AM EDT FRI JUN 7 2013
NCC103-133-070900-
/O.CON.KMHX.TO.W.0003.000000T0000Z-130607T0900Z/
JONES NC-ONSLOW NC-
434 AM EDT FRI JUN 7 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR EASTERN
ONSLOW AND CENTRAL JONES COUNTIES...
AT 431 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAMP LEJEUNE MAIN
GATE TO 8 MILES SOUTH OF DUCK CREEK...OR ALONG A LINE EXTENDING FROM
CAMP LEJEUNE MAIN GATE TO 9 MILES EAST OF NORTH TOPSAIL BEACH...
MOVING NORTH AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MIDWAY PARK...
JACKSONVILLE...PUMPKIN CENTER...PINEY GREEN...KELLUM...HALF MOON...
HAMMOCKS BEACH STATE PARK...HAMMOCKS BEACH...BEAR CREEK...
SILVERDALE...HUBERT...DEPPE...TRENTON AND MAYSVILLE.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3467 7738 3470 7738 3469 7741 3470 7742
3471 7740 3471 7743 3477 7749 3494 7749
3509 7739 3496 7720 3488 7720 3474 7717
3463 7713 3462 7717 3457 7726
TIME...MOT...LOC 0833Z 186DEG 27KT 3468 7734 3450 7731
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:57 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 7, 2:57 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
257 AM EDT FRI JUN 7 2013
.SYNOPSIS...
TROPICAL STORM ANDREA WILL MOVE QUICKLY NORTHEAST INLAND FROM THE
COAST TODAY AND AWAY FROM THE REGION TONIGHT. HIGH PRESSURE WILL
BUILD INTO THE REGION FROM THE EAST SATURDAY AND SUNDAY AS A WEAK
TROUGH OF LOW PRESSURE CONTINUES TO THE WEST. A COLD FRONT WILL
APPROACH FROM THE WEST MONDAY AND MOVE INTO THE AREA LATE TUESDAY
INTO WEDNESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 220 AM FRI...TS ANDREA OVER SE GA WILL LIFT QUICKLY NE
INLAND FROM THE CST TODAY. MAIN RAIN BAND WITH LOCALLY VERY HEAVY
SHRA WILL LIFT NE ACROSS REGION THIS MORN. SOME ROTATING CELLS
OVER SE CST IN AREA OF HIGH HELICITY WILL LIFT N THRU THE MORN
AND WILL HAVE TO CLOSELY WATCH RDR FOR POSS BRIEF TORNADO
POTENTIAL MAINLY CST WHERE INSTAB A BIT HIGHER. SATL SHOWS SOME
DRY SLOT WRAPPING INTO ANDREA TO THE S OF MAIN RAIN BAND AND
EXPECT SHRA WL BECOME MORE SCT OR INTERMITTENT LATER TODAY...WL
CONT CATEGORICAL POPS. WL CONT FLOOD WATCH...AS VERY HEAVY
DOWNPOURS A GOOD BET WITH PRECIP WTR VALUES WELL OVER 2 INCHES.
GIVEN DRY GROUND AND LOW STREAM LVLS NOT EXPECTING WIDESPREAD
MAJOR FLOODING ISSUES...MAINLY URBAN AND POOR DRAINAGE. HIGHS
MAINLY LOW 80S WITH MOIST/TROPICAL AIRMASS OVER THE REGION.
&&
.SHORT TERM /TONIGHT/...
AS OF 220 AM FRI...RAIN SHIELD WITH ANDREA WILL LIFT NE AWAY FROM
REGION QUICKLY THIS EVENING AND CONT LIKELY POP EARLY FOR ONLY FAR
NE TIER. WL MAINTAIN CHC POP OVERNIGHT AS WEAK TROFFING CONTS IN
WAKE OF ANDREA WITH PLENTY OF LOW LVL MOISTURE. GUSTY SW WINDS IN
THE EVENING WILL STEADILY DIMINISH OVERNIGHT AS ANDREA MOVES
FURTHER AWAY. LOWS WILL BE MAINLY IN THE UPR 60S TO LOWER 70S WITH
POSS SOME MID 70S BEACHES.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 250 AM FRI...NO SIGNIFICANT CHANGES NEEDED TO PREVIOUS
FORECAST. THE PATTERN FOR THE EXTENDED WILL FEATURE A BROAD
CYCLONIC FLOW ALOFT ACROSS THE EASTERN US WHILE AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL CIRCULATE WARM AND MOIST AIR
ACROSS THE CAROLINAS WITH A LINGERING TROUGH LOCATED WELL INLAND.
WITH THE LIKELIHOOD OF A FEW LOW AMPLITUDE MID LEVEL DISTURBANCES
MOVING THROUGH ALOFT WE EXPECT THIS TO LEAD TO SCATTERED MAINLY
DIURNAL CONVECTION THROUGH THE WEEKEND. CAN'T RULE OUT A LOW END
SEVERE THREAT WITH THESE STORMS WITH WEAK SHEAR OF 20-25 KT BUT
THE MAIN THREAT WILL BE HEAVY RAINS DUE TO THE HIGH PW VALUES AND
AMPLE CAPE. AT THIS TIME THINK BEST COVERAGE OF CONVECTION WILL BE
SATURDAY AFTERNOON/EVENING.
THE UPPER PATTERN WILL UNDERGO MORE AMPLIFICATION FROM EARLY TO THE
MIDDLE OF NEXT WEEK WITH A DEEPER UPPER TROUGH POISED TO MOVE SLOWLY
THROUGH THE AREA. THE ASSOCIATED WEAKENING SURFACE COLD FRONT IS
FORECAST TO APPROACH THE AREA MONDAY THEN MOVE SLOWLY ACROSS THE
REGION TUESDAY PERHAPS LINGERING INTO WEDNESDAY OR THURSDAY.
REGARDLESS OF THE FRONT IT APPEARS THAT THERE WILL BE A GOOD CHANCE
FOR CONVECTION EACH DAY WITH THE EXCEPTION OF WEDNESDAY WHERE
FORECAST HIGHER SURFACE PRESSURE COULD LIMIT COVERAGE. WITH THIS
UNCERTAINTY IN MIND AND DIFFERENCES IN THE GUIDANCE THINK IT'S BEST
TO TAKE A BROAD BRUSHED APPROACH TO THE FORECAST WITH CHANCE POPS
EACH DAY AND NORMAL TEMPERATURES. LATER FORECASTS CAN FINE THE
PRECIPITATION FORECAST WHEN THE TIMING OF THE FRONTS BECOMES MORE
EVIDENT AND CONFIDENCE INCREASES.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 220 AM FRI...EXPECT WIDESPREAD MVFR WITH SOME POSS IFR TODAY
AS RAIN ASSOC WITH ANDREA LIFTS N. SATL IS SHOWING SOME DRY AIR
WRAPPING INTO SYSTEM SO ONCE MAIN BAND LIFTS N THIS MORN COULD SEE
SOME PDS OF VFR THIS AFTN. VFR WILL BECOME DOMINANT TONIGHT AS
ANDREA LIFTS NE AWAY FROM THE REGION WITH MAINLY SCT SHRA CONT.
STRONG SRLY WINDS WILL DEVELOP THIS MORNING AND BECOME SW THIS
AFTN...WINDS WILL DIMINISH OVERNIGHT.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 AM FRI...SCATTERED MAINLY DIURNAL SHOWERS AND
THUNDERSTORMS WITH A POTENTIAL FOR EARLY MORNING FOG/STRATUS ARE
EXPECTED SATURDAY THROUGH TUESDAY AS WARM MOIST/UNSTABLE
CONDITIONS PERSIST ACROSS EASTERN NC.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 220 AM FRI...GUSTY SE/S WINDS WILL SPREAD N IN ADVANCE OF
ANDREA THIS MORN. AS THE SYSTEM TRACKS INLAND S/SW WINDS WILL PEAK
THIS AFTN AT 30 TO 40 KTS ALONG THE CST. THE STRONG WINDS WILL
GRAD SUBSIDE TONIGHT AS ANDREA RAPIDLY LIFTS NE AWAY FROM THE
AREA. BY LATE TONIGHT EXPECT SW WINDS OF 15 TO 20 KTS. SEAS WILL
BUILD QUICKLY LATER THIS MORN AND PEAK THIS AFTN/EARLY EVENING AT
10 TO 16 FT...HIGHEST OUTER WTRS. AS WINDS DIMINISH OVERNIGHT SEAS
WILL SLOWLY SUBSIDE TO 5 TO 8 FT.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 AM FRI... A TROUGH OF LOW PRESSURE WELL LINGER WELL INLAND
WHILE ATLANTIC HIGH PRESSURE RIDGES WEST TOWARD THE COAST THROUGH
MONDAY. PRED SW FLOW 10-20KT EXPECTED THROUGH TUE. SEAS ON SATURDAY
WILL BE SLOW TO FALL FROM 6 TO 8 FT EARLY TO 4 TO 6 FT LATE. WILL
CONTINUE TO FORECAST 3-5 FT SEAS SUNDAY INTO MONDAY AFTERNOON.
A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY...WITH PRESSURE
GRADIENT TIGHTENING. THIS MAY RESULT IN SW WINDS INCREASING TO
15-25KT MON EVENING INTO TUE. WILL CONTINUE TO SHOW WAVES BUILDING
TO 6FT SOUTH OF OREGON INLET LATE MON INTO TUE.
.TIDES/COASTAL FLOODING...
AS OF 220 AM FRI...WATER LVLS EXPECTED TO RISE 1 TO 3 FT ABOVE MSL
TODAY INTO EARLY THIS EVENING ALONG THE CST AND NRN PAMLICO SOUND
AS WINDS PEAK. THE GUSTY WINDS AND LARGE WAVES WILL PRODUCE ROUGH
SURF AND DANGEROUS RIP CURRENTS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR NCZ045>047-080-081-092>095-098-103-
104.
FLOOD WATCH THROUGH THIS EVENING FOR NCZ029-044>047-079>081-
090>095-098-103-104.
MARINE...TROPICAL STORM WARNING FOR AMZ130-135-150-152-154-156-158.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CQD/JME
AVIATION...RF/CQD
MARINE...RF/CQD
TIDES/COASTAL FLOODING...RFHazardous weather outlook, Jun 7, 3:48 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 348 AM EDT FRI JUN 7 2013 NCZ029-044-079-090-091-080800- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 348 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045-046-080-092>094-080800- WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO- 348 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-080800- MAINLAND DARE-MAINLAND HYDE- 348 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-080800- CARTERET-ONSLOW- 348 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-080800- OUTER BANKS DARE-OUTER BANKS HYDE- 348 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 6, 10:20 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1020 PM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TROPICAL STORM NAGS HEAD 35.94N 75.63W
06/06/2013 DARE NC COAST GUARD
37 KT GUST RECORDED AT CG STATION AT OREGON INLET
&&
EVENT NUMBER MHX1300115
BTCSpecial weather statement, Jun 7, 2:41 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
241 AM EDT FRI JUN 7 2013
NCZ090>092-098-070730-
DUPLIN-JONES-LENOIR-ONSLOW-
241 AM EDT FRI JUN 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW...JONES AND
LENOIR COUNTIES THROUGH 330 AM EDT...
AT 239 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAWS RUN...OR ABOUT 7 MILES SOUTHWEST OF NEW RIVER AIR
STATION...MOVING NORTH AT 25 MPH. THIS STORM IS INDICATING SOME
ROTATION AND MAY PRODUCE A FUNNEL CLOUD.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CATHERINE LAKE...
ALBERT J ELLIS AIRPORT......HALF MOON...RICHLANDS......PETERSBURG...
TAYLORS CORNER.
HAZARDS INCLUDE...
FUNNEL CLOUDS.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
&&
LAT...LON 3459 7763 3462 7764 3464 7765 3471 7768
3505 7773 3505 7741 3460 7744
TIME...MOT...LOC 0639Z 179DEG 22KT 3469 7756
10Special weather statement, Jun 7, 3:47 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 AM EDT FRI JUN 7 2013
NCZ092>095-070845-
CARTERET-CRAVEN-JONES-PAMLICO-
347 AM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...JONES AND
CARTERET COUNTIES THROUGH 445 AM EDT...
AT 344 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF INDIAN
BEACH TO 17 MILES SOUTH OF CAPE LOOKOUT...OR ALONG A LINE EXTENDING
FROM 16 MILES SOUTHWEST OF MOREHEAD CITY TO 25 MILES SOUTH OF
BEAUFORT...MOVING NORTH AT 40 MPH.
MULTIPLE STORMS OVER THE WATERS OFFSHORE FROM OCRACOKE INLET TO
BOGUE INLET ARE INDICATING ROTATION...AND WILL PRODUCE GUSTY WINDS
AS THEY MOVE ONSHORE. THESE STORMS MAY ALSO PRODUCE FUNNEL CLOUDS
AND POSSIBLY BRIEF TORNADO TOUCHDOWNS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SALTER PATH...PINE
KNOLL SHORES...NEWPORT...RACHEL CARSON ESTUARINE RESERVE...
HAVELOCK...CHERRY POINT AIR STATION.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3469 7667 3465 7707 3521 7707 3508 7659
3507 7659 3498 7678 3507 7700 3495 7688
3506 7646 3495 7645 3500 7635 3502 7634
3487 7636 3468 7660 3467 7651 3482 7638
3483 7636 3458 7653
TIME...MOT...LOC 0744Z 182DEG 37KT 3457 7686 3442 7657
10Special weather statement, Jun 7, 3:56 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
356 AM EDT FRI JUN 7 2013
NCZ092-093-095-098-070900-
CARTERET-CRAVEN-JONES-ONSLOW-
356 AM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...ONSLOW...JONES AND
CARTERET COUNTIES THROUGH 500 AM EDT...
AT 355 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NORTH
TOPSAIL BEACH TO 20 MILES SOUTH OF NORTH TOPSAIL BEACH TO 28 MILES
SOUTH OF NORTH TOPSAIL BEACH...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF NORTH TOPSAIL BEACH TO 18 MILES SOUTHEAST OF HAMPSTEAD
TO 23 MILES SOUTHEAST OF HAMPSTEAD...MOVING NORTH AT 45 MPH.
MULTIPLE STORMS OVER THE WATERS OFFSHORE FROM BOGUE INLET TO SURF
CITY ARE INDICATING ROTATION...AND WILL PRODUCE GUSTY WINDS AS THEY
MOVE ONSHORE. THESE STORMS MAY ALSO PRODUCE FUNNEL CLOUDS AND
POSSIBLY BRIEF TORNADO TOUCHDOWNS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ONSLOW BEACH...DUCK
CREEK...HUBERT...HOLLY RIDGE...FOLKSTONE...MAYSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3446 7754 3448 7758 3466 7766 3485 7766
3499 7732 3512 7708 3464 7708 3462 7717
3458 7726 3452 7733 3448 7743 3447 7746
3444 7752
TIME...MOT...LOC 0755Z 192DEG 39KT 3442 7739 3420 7746
3409 7754
10The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:17 AM EDT | Special Marine Warning | MHX | 58 min | |
| Jun 7, 2:41 AM EDT | Special Weather Statement | MHX | Onslow | 49 min |
| Jun 7, 3:01 AM EDT | Tornado Warning | MHX | Jones, Onslow | 29 min |
| Jun 7, 3:11 AM EDT | Tornado Warning | MHX | Carteret, Jones, Onslow | 34 min |
| Jun 7, 3:25 AM EDT | Special Marine Warning | MHX | 65 min | |
| Jun 7, 3:47 AM EDT | Special Weather Statement | MHX | Carteret | 58 min |
| Jun 7, 3:52 AM EDT | Special Marine Warning | MHX | 53 min | |
| Jun 7, 3:56 AM EDT | Special Weather Statement | MHX | Craven, Onslow | 64 min |
| Jun 7, 4:04 AM EDT | Special Marine Warning | MHX | 56 min | |
| Jun 7, 4:21 AM EDT | Tornado Warning | MHX | Onslow | 24 min |
| Jun 7, 4:27 AM EDT | Special Weather Statement | MHX | Beaufort, Craven | 48 min |
| Jun 7, 4:38 AM EDT | Special Weather Statement | MHX | Carteret | 22 min |
| Jun 7, 4:57 AM EDT | Tornado Warning | MHX | Carteret, Craven, Jones, Onslow | 48 min |
| Jun 7, 5:18 AM EDT | Special Marine Warning | MHX | 87 min | |
| Jun 7, 5:51 AM EDT | Tornado Warning | MHX | Carteret | 39 min |
| Jun 7, 6:19 AM EDT | Special Weather Statement | MHX | Martin | 56 min |
| Jun 7, 6:23 AM EDT | Special Weather Statement | MHX | Hyde, Tyrrell, Washington | 67 min |
| Jun 7, 6:35 AM EDT | Special Weather Statement | MHX | Dare | 55 min |
| Jun 7, 6:45 AM EDT | Special Marine Warning | MHX | 2 hr | |
| Jun 7, 7:00 AM EDT | Areal Flood Advisory | MHX | Beaufort, Martin | 90 min |
| Jun 7, 7:08 AM EDT | Special Weather Statement | MHX | Dare, Hyde, Tyrrell | 52 min |
| Jun 7, 8:06 AM EDT | Tornado Warning | MHX | Dare, Hyde | 39 min |
| Jun 7, 8:20 AM EDT | Special Marine Warning | MHX | 25 min | |
| Jun 7, 8:51 AM EDT | Special Weather Statement | MHX | Tyrrell | 54 min |
| Jun 7, 8:52 AM EDT | Special Marine Warning | MHX | 38 min | |
| Jun 7, 9:03 AM EDT | Areal Flood Advisory | MHX | Duplin | 3 hr |
| Jun 7, 10:29 AM EDT | Special Weather Statement | MHX | Greene | 61 min |
| Jun 7, 1:50 PM EDT | Special Weather Statement | MHX | Hyde | 55 min |
Nearby
Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.